Alert archive / Nebraska / Flash Flood Warnings in 2019
Flash Flood Warning 3, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Mar 13, 2019, 3:25 PM CDT for Pierce County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2019, 3:25 PM CDT (20:25 UTC)
- Expired
- Mar 13, 2019, 9:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Pierce County, NE
The radar
The Omaha radar (KOAX), 136 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 440 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
451 WGUS53 KOAX 132025 FFWOAX NEC139-140230- /O.NEW.KOAX.FF.W.0003.190313T2025Z-190314T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Omaha/Valley Nebraska 325 PM CDT WED MAR 13 2019 The National Weather Service in Omaha has issued a * Flash Flood Warning for... Southeastern Pierce County in northeastern Nebraska... * Until 930 PM CDT Wednesday. * At 323 PM CDT, local law enforcement reported that the Osmond levee has broke and flash flooding may be imminent in Pierce. * Some locations that will experience flooding include... Pierce. LAT...LON 4225 9748 4218 9745 4214 9752 4221 9759 $$ MEAD
1 follow-up statement
751 WGUS73 KOAX 132219 FFSOAX Flash Flood Statement National Weather Service Omaha/Valley Nebraska 519 PM CDT WED MAR 13 2019 NEC139-140230- /O.CON.KOAX.FF.W.0003.000000T0000Z-190314T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pierce NE- 519 PM CDT WED MAR 13 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR SOUTHEASTERN PIERCE COUNTY... At 517 PM CDT, local law enforcement has reported that the Osmond levee has broke and flash flooding may be imminent downriver in Pierce. Some locations that will experience flooding include... Pierce. PRECAUTIONARY/PREPAREDNESS ACTIONS... Move to higher ground now. Act quickly to protect your life. && LAT...LON 4225 9748 4218 9745 4214 9752 4221 9759 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Mar 13, 12:46 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Mar 13, 12:46 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1246 PM CDT Wed Mar 13 2019
.SHORT TERM...(Today through Friday)
Issued at 519 AM CDT Wed Mar 13 2019
...MODERATE TO MAJOR AND POSSIBLY HISTORIC FLOODING EXPECTED...
Forecast remains on track with heavy rain and moderate to major
flooding on many rivers, and in some case, historic flooding. The
overall threat has not changed, and the flood watch remains in
place. Dense fog also remains an issue this morning, and even into
this afternoon in some locations. Rain changes to snow in northeast
NE by daybreak Thursday, and opted to convert the high wind watch
to a winter storm watch where near blizzard conditions could
occur with blowing snow. High winds still on track for Thursday,
with a high wind watch still in effect for eastern Nebraska.
First round of thunderstorms continues to move through the region,
and has produced up to an inch in some locations. The next round
is beginning to fill in and will continue to move through the
region this morning with additional heavy rain. Still on track to
see a dry slot move into the area this afternoon, and that could
trigger additional thunderstorms with heavy rainfall, with even a
severe threat into southeast NE. And then a 971mb surface low
moves into north central KS by early evening, and could trigger
additional thunderstorms early this evening.
And then, the focus shifts to the winter aspect as surface low
moves into southeast NE, with rain changing to snow on the
northwest side in northeast NE before daybreak. This is also
coincident with northwest winds around the low to 30 to 40 mph
with gusts up to 60 mph possible. Snow amounts were increased to
the 2-5" range, and have concerns that near blizzard conditions
could develop. Thus issued a winter storm watch for areas
along/northwest of a line from Albion to Wayne, and will probably
have to upgrade this to a winter storm warning at some point. Some
of the models might even suggest higher snowfall totals closer to
6" so we are looking at that. Farther south, along I80, the
precip could end as a rain/snow mix, but no significant
accumulation expected.
Weather winds down Thursday night and Friday.
.LONG TERM...(Friday night through Tuesday)
Issued at 519 AM CDT Wed Mar 13 2019
Other than flooding, quiet weather continues Saturday through
Monday. The next weather system moves in next Tuesday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1236 PM CDT Wed Mar 13 2019
Mainly IFR and LIFR conditions will continue through early
morning. Conditions will improve briefly this afternoon with a
period of MVFR or even VFR conditions possible especially in the
south. Rain and thunderstorm chances will increase again this
evening and tonight and a return to MVFR and IFR conditions. Rain
may mix with snow in northern Nebraska early Thursday morning.
Additionally, wind shear will continue to be a concern through
early morning Thursday. During the day Thursday northwest surface
winds are expected to increase and could gust up to 40 knots.
&&
.HYDROLOGY...
Issued at 519 AM CDT Wed Mar 13 2019
Numerous flood warnings were issued yesterday, and additional
flooding warnings will be issued this morning. Flooding has begun
across the Nishnabotna River basin in southwest Iowa. Many other
rivers are quickly rising and will reach moderate to major flood
levels over the next 24 hours. We have not verified any ice jams
at this time, but there some concern that some ice action could be
occurring on Ponca Creek near Verdel.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Flood Watch through Thursday evening for NEZ011-012-015>018-
030>034-042>045-050>053-065>068-078-088>093.
Dense Fog Advisory until 6 PM CDT this evening for NEZ011-012-
015>018-030>034-042>045-050>053.
High Wind Watch from Thursday morning through Thursday evening
for NEZ032-033-042>044-050-051-065-066-078.
Winter Storm Watch from late tonight through Thursday evening
for NEZ011-012-016>018-030-031.
IA...Flood Watch through Thursday evening for IAZ043-055-056-069-079-
080-090-091.
Dense Fog Advisory until 6 PM CDT this evening for IAZ043-055-
056-069-079-080.
&&
SHORT TERM...DeWald
LONG TERM...DeWald
AVIATION...HB
HYDROLOGY...DeWaldHazardous weather outlook, Mar 13, 12:03 PM CDT, 3 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 1203 PM CDT Wed Mar 13 2019 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-140715- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 1203 PM CDT Wed Mar 13 2019 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...This Afternoon and Tonight Numerous headlines remain in place related to the strong area of low pressure over western Kansas that will track into eastern Nebraska and western Iowa through tonight. The dense fog is gradually lifting today with the combination of the warm front lifting north and the rain. At times where the advisory is in place, visibilities of a half a mile or less are possible. Numerous flood related headline remain in place due to the ongoing heavy rain and snow melt. Additional rainfall will continue through tonight especially for northeast and east central Nebraska and parts of west central Iowa. Amounts will vary from a third of an inch to 1.25 inches from this afternoon through Thursday. Widespread flooding has begun with numerous rivers possibly reaching moderate to major flood levels. Road are closing due to flooding. If traveling be sure to check the latest road reports before heading out. The dry slot is moving in from the south. A few strong thunderstorms will be possible with hail, damaging winds, and the potential for isolated tornadoes in southeast Nebraska. Strong winds develop this afternoon in southeast Nebraska and southwest Iowa with gusts over 40 mph possible. Rain changes to snow in northeast Nebraska before daybreak Thursday, with blowing snow and near blizzard conditions possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Snow continues across northeast Nebraska Thursday, with rain mixing with or changing to snow elsewhere. Two to five inches of snow are forecast for northeast Nebraska, with little if any accumulation down to Interstate 80, and no snow in southeast Nebraska and southwest Iowa. Strong northwest winds also develop behind a very strong area of low pressure, and high wind watch remains in effect for portions of eastern Nebraska Thursday. Moderate to major flooding will continue Thursday into Friday. Many of the smaller streams will rise and fall quickly with flooding only lasting a day or two. But some of the larger rivers will experience flooding conditions for several days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. However spotter are encouraged to report flooding to the National Weather Service. Zapotocny
In the hours before
Local storm report, Mar 13, 2:10 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
210 PM CDT WED MAR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM FLOOD WAHOO 41.21N 96.64W
03/13/2019 SAUNDERS NE LAW ENFORCEMENT
HWY 92 CLOSED ALONG THE BYPASS AROUND WAHOO
DUE TO WATER OVER THE HIGHWAY.
&&
SGKLocal storm report, Mar 13, 2:26 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
226 PM CDT WED MAR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 PM HEAVY RAIN 5 NNW CROFTON 42.80N 97.55W
03/13/2019 M1.78 INCH KNOX NE TRAINED SPOTTER
&&Local storm report, Mar 13, 2:28 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
228 PM CDT WED MAR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM FLOOD 6 NNE OMAHA 41.34N 95.95W
03/13/2019 DOUGLAS NE PUBLIC
JOHN J. PERSHING DR. IS CLOSED BETWEEN DICK
COLLINS RD. AND PONCA RD. DUE TO STREET
FLOODING.
&&
SGKLocal storm report, Mar 13, 2:40 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
240 PM CDT WED MAR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM FLOOD 1 E COUNCIL BLUFFS 41.24N 95.84W
03/13/2019 POTTAWATTAMIE IA PUBLIC
HARRY LANGDON BLVD. CLOSED JUST NORTH OF
I-80 DUE TO A MUDSLIDE.
&&
SGKLocal storm report, Mar 13, 2:48 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
248 PM CDT WED MAR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM FLOOD WOODBINE 41.73N 95.70W
03/13/2019 HARRISON IA DEPT OF HIGHWAYS
HIGHWAY 30 CLOSED IN WOODBINE DUE TO
FLOODING.
&&Local storm report, Mar 13, 2:51 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
251 PM CDT WED MAR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLOOD 1 SSW WAHOO 41.21N 96.63W
03/13/2019 SAUNDERS NE DEPT OF HIGHWAYS
1ST STREET CLOSED IN BOTH DIRECTIONS BETWEEN
COUNTY ROAD 19 AND US 77 DUE TO FLOODING.
&&The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 8:52 PM CDT | River Flood Warning | OAX | Lancaster | 41 hr |
| Mar 13, 4:00 AM CDT | Winter Storm Watch | OAX | Antelope, Boone, Cedar, Knox, Madison, Pierce and 1 more | 12 hr |
| Mar 13, 5:43 AM CDT | River Flood Warning | OAX | Colfax, Dodge | 5 days |
| Mar 13, 5:43 AM CDT | River Flood Warning | OAX | Dodge | 4 days |
| Mar 13, 5:43 AM CDT | River Flood Warning | OAX | Seward | 6 days |
| Mar 13, 7:44 AM CDT | Areal Flood Warning | OAX | Antelope, Boone, Burt, Butler, Colfax, Cuming and 8 more | 6 hr |
| Mar 13, 8:46 AM CDT | Areal Flood Warning | OAX | Antelope, Cedar, Knox, Pierce, Wayne | 6 hr |
| Mar 13, 9:38 AM CDT | River Flood Warning | OAX | Douglas, Saunders | 6 days |
| Mar 13, 9:38 AM CDT | River Flood Warning | OAX | Sarpy, Saunders | 6 days |
| Mar 13, 9:38 AM CDT | River Flood Warning | OAX | Cass, Sarpy | 7 days |
| Mar 13, 9:41 AM CDT | Areal Flood Warning | OAX | Burt, Cass, Dodge, Douglas, Gage, Jefferson and 11 more | 3 hr |
| Mar 13, 10:46 AM CDT | River Flood Warning | OAX | Lancaster | 32 hr |
| Mar 13, 10:51 AM CDT | River Flood Warning | OAX | Knox | 3 days |
| Mar 13, 10:52 AM CDT | River Flood Warning | OAX | Madison | 55 hr |
| Mar 13, 11:01 AM CDT | Flash Flood Warning | OAX | Boone | 8 hr |
| Mar 13, 11:05 AM CDT | River Flood Warning | OAX | Dodge | 21 days |
| Mar 13, 1:25 PM CDT | Wind Advisory | OAX | Cass, Douglas, Gage, Jefferson, Johnson, Lancaster and 7 more | 3 hr |
| Mar 13, 1:26 PM CDT | Areal Flood Warning | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 19 more | 6 hr |
| Mar 13, 2:20 PM CDT | River Flood Warning | OAX | Cass | 27 hr |
| Mar 13, 2:47 PM CDT | River Flood Warning | OAX | Thurston | 21 days |
| Mar 13, 2:51 PM CDT | River Flood Warning | OAX | Gage | 6 days |
| Mar 13, 2:58 PM CDT | River Flood Warning | OAX | Washington | 10 days |
| Mar 13, 2:58 PM CDT | River Flood Warning | OAX | Douglas, Sarpy | 10 days |
| Mar 13, 3:35 PM CDT | Winter Storm Warning | OAX | Antelope, Boone, Cedar, Knox, Madison, Pierce and 1 more | 23 hr |
| Mar 13, 3:50 PM CDT | Areal Flood Warning | OAX | Saline, Seward | 6 hr |
| Mar 13, 4:02 PM CDT | High Wind Warning | OAX | Antelope, Boone, Butler, Cedar, Colfax, Cuming and 10 more | 28 hr |
| Mar 13, 4:02 PM CDT | Wind Advisory | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 24 more | 33 hr |
| Mar 13, 6:19 PM CDT | Flash Flood Warning | OAX | Boone, Platte | 6 hr |
| Mar 13, 6:19 PM CDT | River Flood Warning | OAX | Platte | 5 days |
| Mar 13, 6:29 PM CDT | Areal Flood Warning | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 24 more | 39 hr |
Nearby
Flash Flood Warnings in Nebraska, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.